MAUDE Adverse Event Report: CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

CARDINAL HEALTH, INC. KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 8884710859E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported the tip broke off while in the patient's stomach.Per additional information provided on 29oct2024, the tubing itself split into two but it looks to be near the weighted tip.They believe that the tube was partially broken/frayed and as the rn went to pull it out (the patient had passed his swallow eval) the weight of the tip caused it to fully break off.It then, as it came out of the esophagus, fell into the bronchus.The patient had to have a bronch to remove the foreign body.A new feeding tube did not need to be placed as the patient was able to now take in oral nutrition.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Section b5 (describe event or problem) has been updated to include additional information received from the customer on november 05, 2024.
 
Event or Problem Description
The customer reported the tip broke off while in the patient's stomach.Per additional information provided on 29oct2024, the tubing itself split into two but it looks to be near the weighted tip.They believe that the tube was partially broken/frayed and as the rn went to pull it out (the patient had passed his swallow eval) the weight of the tip caused it to fully break off.It then, as it came out of the esophagus, fell into the bronchus.The patient had to have a bronch to remove the foreign body.A new feeding tube did not need to be placed as the patient was able to now take in oral nutrition.Per additional information provided by the customer on 05nov2024, a kangaroo¿ enteral feeding pump was used with the feeding tube.The pressure of the pump would be whatever it is programmed to be, they do not change that on their own.They assume that it is set to the standard psi.In addition to the pump, syringes were used for medications and flushing.The instructions for use were followed.The feeding tube was frequently flushed, before and after each feeding, before and after administration of medication, between intermittent feedings, per order (typically every six) for continuous feedings, each time the feeding set was disconnected, each time the feeding set was changed, every 4-8 hours when they fill for open systems so again that would be per order to flush while infusing, and each time the pump is stopped.They only use tap or sterile water to flush and do not use solutions containing meat tenderizer to flush or open a clogged feeding tube.They were discontinuing the use of the tube when the issue was found.The removal was driven by the patient's ability to take oral medications and fluids, not due to the duration of the tube use.They also follow all instructions for administration of medications.
 
Additional Manufacturer Narrative
There were no physical samples received for investigation, but two photos were provided.The photos were inspected and a broken tube was observed.A balloon shape was observed where the break occurred.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Based on all available information, no conditions were found that could trigger the reported condition.A corrective action is not applicable at this time.Functional testing and visual inspections are performed according to our current quality standards and inspection procedures.If a physical sample is received at a later date, the investigation will be updated accordingly.All information received will be used for tracking and trending purposes.
 
Additional Manufacturer Narrative
One device was received for investigation.The device was inspected, and the reported condition was observed.Based on all available information, no conditions were found during manufacturing that could trigger the observed condition.As such, a definitive root cause could not be determined at this time.We will continue to monitor related reports to determine if additional actions are necessary.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20561589
Report Number1423537-2024-00274
Device Sequence Number11563338
Product Code KNT
UDI-Device Identifier10884521582880
UDI-Public(01)10884521582880(17)270531(10)2216512664
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K112511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8884710859E
Device Catalogue Number8884710859E
Device Lot Number2216512664
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date11/06/2024
11/12/2024
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown